Painkillers and antidepressants?

Hi, I've been put on Sertraline and once of the side affects is headaches/migraines, which I am currently experiencing. It said in the leaflet not to take 'non steroidal anti-inflammatory' drugs such as ibuprofen and aspirin. I tried paracetamol a few hours ago and it has done absolutely nothing to lessen the migraine. What is safe for me to take that may have more of an effect than paracetamol?

**Edit for anyone taking sertraline and finds themselves in the same position - I called my doctor after having yet another migraine, they recommended I can take up to 4 lots of paracetamol in a day and if I needed to, co-codamol too :)

Last edited by

3 Replies

oldestnewest
  • You need to be asking NHS Direct, or whatever it is called in your area these days. Or maybe give your pharmacist or GP a call. I don't think people without clinical training and with no knowledge of your health issues should be advising you on this. I know that headaches really affect my ability to work things out, so I do sympathise. Hope you find a safe solution soon.

  • Go back to your doctor and discuss the unsuitability of this drug for yourself.

    The doctor will no nothing on how it affects you until you tell them. There are other drugs out there which are likely to be better suited for you.

  • Thanks guys, I was really just looking for which painkillers don't class as an 'non steroidal anti-inflammatory' though, I've only been on the antidepressants a few days and headaches are a common side effect, so I need to give them more time to know if they're suited to me or not. Thankfully the last couple of days hasn't been so bad, however! :)

You may also like...